Wyoming, 2001Winter Storm in Wyoming, February 6 to 7, 2001
February 6 to 7, 2001 · NWS RIW · 6 events in 6 counties and zones
Snow storm dropped from 6 to 9 inches of snow with isolated amounts of up to 11 inches. Some blowing and drifting was reported with roads closed in parts of southwest and central Wyoming including I-80.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Snow storm dropped from 6 to 9 inches of snow with isolated amounts of up to 11 inches. Some blowing and drifting was reported with roads closed in parts of southwest and central Wyoming including I-80.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Feb 6, 12:30 PM MST, 30 minutes earlier.
Area forecast discussion, Feb 6, 12:30 PM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1230 PM MST TUE FEB 6 2001
CAN FNT PRODUCING -SN OVR NRN FCST AREA THIS MRNG WITH MSTLY CLDY
CONDS AND AREAS OF FOG ELSWR. H7 LOW FCST POSITIONS FM THIS MRNGS MM5
BACKUP TEST ARE SMLR TO THE 00Z ETA. THE LOW BCMS CNTRD OVR ERN ID BY
00Z TODAY THEN SLOWLY RE-DVLPS E OF THE DVD OVR JUST TO THE SOUTH OF
CNTRL WY LTR TNGHT. AT THE SAME TIME AN H5 VORT MAX SWINGS IN FRM THE
SW WITH SM SHT/WV ENERGY FOLLOWING ON WED AS WELL. THE H7 LOW THEN
MAKES VERY SLOW PROGRESS SOUTHWARD AND DOESN/T REACH XTRM NW CO UNTIL
WED AFTN. H7 UPSLP DOESN/T START DCRG SUBSTANTIALLY UNTL WED NGHT
WHEN IT GRAD WKNS FM N TO S. AS THE H7 LOW SINKS ACRS CO A HIGH
PRESSES IN FM THE N ON THUR...BUT THE H5 RDG LAGS BHND QUITE A BIT...
SO THUR WILL STILL BE SMWHT UNSTTLD. WILL GO WITH A SNOW ADVSRY OVR
CNTRL AND N-CNTRL WY TONIGHT-WED MRNG XCPT WNTR STRM WARNINGS OVR THE
NE AND THE LND FOOTHLLS. IN THE SW WILL HOLD OFF ON A SNOW/BS ADVSRY
UNTL LT TNGHT THRU WED.
IN XTNDD THE MRF STILL SHOWING A MOIST SW FLOW ALF FOR SNOW OVER THE
FAR W FRI-MON THEN LESS OF A CHC TUES AS A CUTOFF LOW DIGS OVR UT.
FLOW PTTRN A LTL LESS ZONAL THAN PREV RUNS AND WILL NEED TO MONITOR
SUBSQNT RUNS TO SEE IF CHC PCPN NEEDS TO BE ADDED E OF DVD. WILL AT
LEAST ADD A CHC SNOW E OF DVD FOR TUES WITH A CUTOFF LOW FCST OVR SW
WY. RWM
.RIW...SNOW ADVSRY CNTRL AND N-CNTRL ZONES TONGHT-EARLY WED...WNTR
STM WARNG LND FOOTHILLS TNGHT-EARLY WED...WNTR STM WARNING NE THIS
AFTN-EARLY WED...SNOW/BS ADVSRY SW LT TNGHT-WED.
In the hours before
Special weather statement, Feb 6, 10:25 AM MST, 2 hours 35 minutes before
WYZ012-013-061900-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1025 AM MST TUE FEB 6 2001
...A DENSE FOG ADVISORY CONTINUES FOR THE WIND RIVER BASIN THIS
MORNING...
A COMBINATION OF DENSE FOG...AND FREEZING DRIZZLE WILL CONTINUE
ACROSS THE WIND RIVER BASIN THROUGH MID DAY. THE FOG AND FREEZING
DRIZZLE DEPOSITED BLACK ICE ON MANY ROAD AND SURFACES THIS
MORNING...MAKING TRAVEL EXTREMELY DANGEROUS. HIGHWAY 789 BETWEEN
LANDER AND RIVERTON WAS EXTREMELY SLICK IN SPOTS. ROADS IN AND
AROUND LANDER...HUDSON...AND RIVERTON WERE ALSO EXTREMELY SLICK...
DUE TO BLACK ICE. IN ADDITION TO THE ICE...THE FOG WAS REDUCING
VISIBILITIES IN MANY AREAS...TO LESS THAN ONE HALF MILE. IF YOU MUST
TRAVEL AROUND THE WIND RIVER BASIN THIS MORNING...USE EXTREME
CAUTION...SLOW DOWN AND ALLOW EXTRA TIME FOR TRAVEL.
WCJIN-WYNW
JB
Special weather statement, Feb 6, 12:34 PM MST, 26 minutes before
WYZ012-013-062100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1234 PM MST TUE FEB 6 2001
...AREAS OF DENSE FOG WILL CONTINUE IN THE WIND RIVER BASIN THROUGH
MID AFTERNOON...
ALTHOUGH STARTING TO DISSIPATE IN SOME LOCATIONS...AREAS OF DENSE
FOG WILL LINGER ACROSS THE WIND RIVER BASIN...BETWEEN LANDER AND RIVERTON
THROUGH 2 PM. THE FOG WILL CONTINUE TO DEPOSIT BLACK ICE ON SOME
ROADS...MAKING SURFACES EXTREMELY SLICK...AND CAUSE AREAS WITH
VISIBILITIES TO LESS THAN ONE HALF MILE. WHILE DRIVERS WILL
ENCOUNTER IMPROVING CONDITIONS INTO THE AFTERNOON...CONTINUE TO BE
ALERT FOR SUDDEN DROPS IN VISIBILITY...AND ICY ROADS.
WCJIN-WYNW
JB
g
Winter Storm, Lander Foothills / C Fremont
- When
- February 6, 1:00 PM MST to February 7, 4:00 PM MST
- Where
- Lander Foothills / C Fremont forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.002, -109.948 (the zone’s center; the record gives no point)
Winter Storm, Wind River Basin / Nc and E Fremont
- When
- February 6, 1:00 PM MST to February 7, 4:00 PM MST
- Where
- Wind River Basin / Nc and E Fremont forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.100, -110.623 (the zone’s center; the record gives no point)
Winter Storm, Natrona / Natrona Except X Se
- When
- February 6, 5:00 PM MST to February 7, 4:00 PM MST
- Where
- Natrona / Natrona Except X Se forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.904, -109.273 (the zone’s center; the record gives no point)
Winter Storm, Kemmerer / S Lincoln
- When
- February 6, 6:00 PM MST to February 7, 6:00 PM MST
- Where
- Kemmerer / S Lincoln forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
Winter Storm, Rock Springs/Green River / Sw Sweetwater
- When
- February 6, 6:00 PM MST to February 7, 6:00 PM MST
- Where
- Rock Springs/Green River / Sw Sweetwater forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.962, -106.798 (the zone’s center; the record gives no point)
Winter Storm, Upper Green River Basin / C and Se Sublette / E Lincoln / Nw Sweetwater
- When
- February 6, 6:00 PM MST to February 7, 6:00 PM MST
- Where
- Upper Green River Basin / C and Se Sublette / E Lincoln / Nw Sweetwater forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.962, -106.798 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Florida, February 6, 20011 death · $350,000 · 1 event
- Avalanche in Wyoming, February 6, 20011 death · 1 event
- High Wind in California, February 6, 20011 injured · $300,000 · 54 kt wind · 1 event
- High Wind in California, February 6 to 7, 2001$280,000 · 60 kt wind · 4 events
- Winter Storm in South Dakota, February 6 to 8, 200116 events
- Winter Storm in Wyoming, February 6 to 7, 20015 events
- Dense Fog in California, February 6, 20013 events
- High Wind in California, February 6 to 7, 20013 events
- High Wind in Alaska, February 6, 200155 kt wind · 2 events
- Heavy Snow in Montana, February 6, 20011 event
- Heavy Snow in Nevada, February 6 to 7, 20011 event
- Heavy Snow in Montana, February 6, 20011 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5232422, 5232426, 5232423, 5232421, 5232424, 5232425.